Cookies?
Library Header Image
LSE Research Online LSE Library Services

Long-term optimal investment strategies in the presence of adjustment costs

Lokka, Arne and Zervos, Mihail (2013) Long-term optimal investment strategies in the presence of adjustment costs. SIAM Journal on Control and Optimization, 51 (2). pp. 996-1034. ISSN 0363-0129

Full text not available from this repository.

Abstract

We consider the problem of determining in a dynamical way the optimal capacity level of an investment project that operates within a random economic environment. In particular, we consider an investment project that yields payoff at a rate that depends on its installed capacity level and on a random economic indicator such as the price of the project's output commodity. We model this economic indicator by means of a general one-dimensional ergodic diffusion. At any time, the project's capacity level can be increased or decreased at given proportional costs. The aim is to maximize an ergodic performance criterion that reflects the long-term average payoff resulting from the project's management. We solve this genuinely two-dimensional stochastic control problem by constructing an explicit solution to an appropriate Hamilton--Jacobi--Bellman equation and by fully characterizing an optimal investment strategy.

Item Type: Article
Official URL: http://www.siam.org/journals/sicon.php
Additional Information: © 2013 Society for Industrial and Applied Mathematics
Library of Congress subject classification: H Social Sciences > HG Finance
Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 24 May 2013 14:48
URL: http://eprints.lse.ac.uk/45267/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only